Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 30, 2021Suwannee County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 30, 2021, 10:52 AM EDT for Suwannee County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 10:52 AM EDT (14:52 UTC)
Expired
Mar 30, 2021, 11:30 AM EDT
In force
38 min
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 103 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS82 KJAX 301452
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1052 AM EDT Tue Mar 30 2021
 
FLZ021-222-301530-
Southern Columbia FL-Suwannee FL-
1052 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1130 AM EDT...

* At 1052 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Columbia, or 7 miles north of
  Ichetucknee Spring.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ichetucknee Spring, Obrien, Branford and Hildreth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3014 8276 2997 8264 2991 8277 2993 8277
      2994 8279 2991 8283 2991 8286 2988 8288
      2990 8290 2989 8291 2996 8293 2996 8295
      2999 8296 3001 8298 3001 8300 3002 8301
TIME...MOT...LOC 1452Z 240DEG 48KT 3006 8274 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:48 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 8:48 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
848 AM EDT Tue Mar 30 2021

...LOCALLY HEAVY RAINFALL TODAY ALONG WARM FRONTAL BOUNDARY...

.UPDATE...

Forecast remains on track today for mid/upper level energy to move
along slow northward moving warm frontal boundary, which is
currently stalled just south of the I-10 corridor of North Florida
producing heavy rainfall along the SR 100 corridor near Starke.
Numerous to widespread showers will lift northward into SE GA by
the late morning and afternoon hours before fading this evening,
leaving partial cloud cover and likely fog issues later on tonight
as light SE to S flow develops and patchy dense fog expected over
inland areas as well as sea fog potential along the coast.

&&

.PREV DISCUSSION [350 AM EDT]...

.NEAR TERM [Today Through Tonight]...

Warm front will lift north across NE FL this morning, then across SE
GA this afternoon. As the front lifts through, a short wave will
move east northeast across the region. This evening, the best short
wave energy will be to the east, and the warm front will be north of
forecast area. In general, it will be a cloudy day, with area of
rain moving across region. The best chance for showers with embedded
thunderstorms will be across SE GA along the best axis of the short
wave energy. A few strong storms will be possible. Temperatures will
trend near seasonal levels Today.

Showers will dissipate this evening, with clouds lingering through
the night. With dewpoints overnight expected to exceed coastal water
temperatures, patchy fog is expected to develop over the waters then
spread inland on a east southeast flow. Temperatures will be well
above normal Tonight.

.SHORT TERM [Wednesday Through Thursday Night]...

Wednesday morning, expect mild temps in the 60s and partly to mostly
cloudy skies, with patchy fog likely over land and over the
nearshore marine zones. Sfc high pressure briefly builds over
central FL by late Wednesday morning, with a cold front from ern KY
southwest to ern TX, headed toward our area. Progressive mid level
trough pattern will help push the cold front into our region
Wednesday night, aided by strong sfc high pressure ridge around 1035
mb over the MS valley. Front should be clearing our zones Thursday
morning, with much cooler and drier conditions filtering on breezy
northwest flow. Looks like low POPs for showers and a thunderstorm
in store on Wednesday with weak low level convergence from southwest
flow, and weak sfc convergence over the ern zones associated with
the Atlantic sea breeze. Better POPs Wednesday night as the front
moves across the area, mainly over southeast GA where better lift
and moisture will be located. Temperatures will be in the mid to
upper 80s on Wednesday ahead of the front. Temperatures on Thursday
will be mostly in the 60s...with clearing skies expected. Much
cooler Thursday night with breezy northerly winds at times with lows
in the mid 30s north zones to mid 40s south zones. Wind chills late
Thursday night may drop to the lower to mid 30s range.

.LONG TERM [Friday Through Monday]...

Strong high pressure center to our northwest around 1034 mb over the
Mid West will shift east and southeast through Saturday morning.
Much below normal temps expected Friday in the 60s. A bit colder
night for Friday night and early Saturday morning with lighter
winds, enabling a chance of patchy frost for inland southeast GA
with min temps in the mid 30s. The sfc high pressure will weaken and
push toward GA and SC areas Sunday and Monday, giving a weak onshore
flow pattern to the area and moderating temps closer to average
levels. Otherwise, dry pattern is expected into Monday.

.AVIATION...
[Through 06Z Wednesday]

An area of rain with embedded thunderstorms will overspread the
region from the west southwest this morning. Restrictions in the
rain and stratus will be possible this morning and afternoon. The
rain coverage and potential for restrictions will decrease late in
the afternoon, with the rain ending in the evening.

.MARINE...

A warm front will lift north across the region Today. High pressure
will be east northeast of the region Tonight, then east Wednesday. A
strong cold front will move southeast across region Wednesday night
into Thursday morning. A strong area of high pressure will build
from the northwest Thursday. The center of this high to the
northwest will settle closer to the region through Friday, then to
the north Friday night through Saturday. The high will weaken as it
builds more toward the northeast Sunday through early next week.

Rip Currents:  SE GA Moderate through Wednesday
               NE FL Moderate through Wednesday

.FIRE WEATHER...

Areas of low dispersion expected today over inland areas of
southeast GA, and high dispersion possible north interior zones on
Wednesday. Drier and cooler conditions move in by Thursday and
Friday...with min RH values possibly 25-30 percent both days in
conjunction with breezy northwest-north winds.

.HYDROLOGY...

Minor flooding will continue along portions of the lower Satilla
River through Thursday then falling back to action stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  77  64  86  50  62 /  50  10  30  30  10
SSI  70  64  80  54  65 /  60  10  30  30  10
JAX  75  65  86  56  67 /  60  10  30  20  10
SGJ  75  67  83  59  69 /  40  10  20  20  10
GNV  80  66  87  57  70 /  80  30  20  20  10
OCF  84  67  88  62  73 /  50  40  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Mar 30, 5:57 AM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
557 AM EDT Tue Mar 30 2021

FLZ023-030-031-033-125-132-133-225-232-237-325-425-301045-
Eastern Clay FL-Coastal St. Johns FL-Baker FL-Western Clay FL-
Union FL-Western Duval FL-South Central Duval FL-Western Putnam FL-
Bradford FL-Trout River FL-Coastal Duval FL-Inland St. Johns FL-
557 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...NORTHERN
ST. JOHNS...SOUTHEASTERN BAKER...NORTHEASTERN UNION...CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 645 AM EDT...

* At 556 AM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms along a line from
  Maxville to 9 miles north of George's Lake. Movement was east at
  20 mph.

* Small hail and minor flooding due to heavy rainfall is possible
  with these storms.

* Locations impacted include...
  Jacksonville, Orange Park, Green Cove Springs, Starke, Keystone
  Heights, Raiford, Mandarin, Fruit Cove, Middleburg and World Golf
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2994 8132 2978 8197 3010 8234 3043 8173
TIME...MOT...LOC 0956Z 249DEG 19KT 3019 8204 2993 8182

APA
Special weather statement, Mar 30, 6:37 AM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
637 AM EDT Tue Mar 30 2021

FLZ025-031>033-301130-
Inland Duval FL-Bradford FL-Clay FL-Inland St. Johns FL-
637 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 730 AM EDT...

* At 636 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms over Camp
  Blanding, or near Middleburg, moving northeast at 25 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Orange Park, Green Cove Springs, Starke, Middleburg, Mandarin,
  Fruit Cove, Fleming Island, Ortega, New River and Oakleaf
  Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2985 8222 2996 8229 3036 8173 3009 8150
      3004 8150
TIME...MOT...LOC 1036Z 242DEG 20KT 3000 8198

HESS
Special weather statement, Mar 30, 6:43 AM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
643 AM EDT Tue Mar 30 2021

FLZ021-035-222-301130-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
643 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 730 AM EDT...

* At 642 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms 7 miles
  northeast of Bell, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8290 2986 8288 2989 8288 2988 8289
      2990 8290 2989 8291 2990 8292 3011 8266
      2998 8257 2995 8253 2993 8253 2992 8258
      2987 8259 2985 8261 2986 8262 2984 8263
      2975 8286 2978 8294 2980 8292 2981 8293
TIME...MOT...LOC 1042Z 239DEG 15KT 2985 8281

HESS
Special weather statement, Mar 30, 7:33 AM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
733 AM EDT Tue Mar 30 2021

FLZ023-030>032-035-136-222-236-301230-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Clay FL-Gilchrist FL-
733 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...BRADFORD...
NORTHERN ALACHUA...SOUTHERN BAKER...UNION...NORTHWESTERN CLAY AND
SOUTHERN COLUMBIA COUNTIES UNTIL 830 AM EDT...

* At 733 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms along a line
  extending from 6 miles south of Worthington Spring to Bell.
  Movement was northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Starke, Lake Butler, Bell, Raiford, Worthington Spring, Alachua,
  High Springs, Fort White, Worthington Springs and Palestine
  Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2974 8294 3022 8256 3024 8205 3019 8205
      3019 8193 2998 8192 2979 8220 2968 8296
TIME...MOT...LOC 1133Z 224DEG 12KT 2984 8239 2977 8287

HESS
Local storm report, Mar 30, 8:45 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
845 AM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       SW LAKE BUTLER          30.02N 82.34W
03/30/2021  M2.48 INCH       Union              FL   MESONET

            THE WEATHERSTEM STATION AT THE UNION COUNTY EMERGENCY
            OPERATIONS CENTER MEASURED A RAINFALL TOTAL THUS FAR OF
            2.48 INCHES.

0830 AM     HEAVY RAIN       5 SE RAIFORD            30.01N 82.18W
03/30/2021  M2.59 INCH       Bradford           FL   PUBLIC

            PRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A
            RAINFALL TOTAL OF 2.59 INCHES THUS FAR.

0830 AM     HEAVY RAIN       1 SW STARKE             29.94N 82.12W
03/30/2021  M2.45 INCH       Bradford           FL   PUBLIC

            PRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A
            RAINFALL TOTAL OF 2.45 INCHES THUS FAR.

0830 AM     HEAVY RAIN       NE BROOKER              29.89N 82.33W
03/30/2021  M3.47 INCH       Bradford           FL   PUBLIC

            PRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A
            RAINFALL TOTAL OF 3.47 INCHES THUS FAR.

&&

NELSON
Special weather statement, Mar 30, 10:52 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1052 AM EDT Tue Mar 30 2021

FLZ021-222-301530-
Southern Columbia FL-Suwannee FL-
1052 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1130 AM EDT...

* At 1052 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Columbia, or 7 miles north of
  Ichetucknee Spring.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ichetucknee Spring, Obrien, Branford and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3014 8276 2997 8264 2991 8277 2993 8277
      2994 8279 2991 8283 2991 8286 2988 8288
      2990 8290 2989 8291 2996 8293 2996 8295
      2999 8296 3001 8298 3001 8300 3002 8301
TIME...MOT...LOC 1452Z 240DEG 48KT 3006 8274

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:07 AM EDTSpecial Weather StatementJAXGilchrist38 min
Mar 30, 5:08 AM EDTSpecial Weather StatementJAXBradford37 min
Mar 30, 5:28 AM EDTSpecial Weather StatementJAXBradford, Clay, Union47 min
Mar 30, 5:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Mar 30, 6:37 AM EDTSpecial Weather StatementJAXBradford, Clay53 min
Mar 30, 6:43 AM EDTSpecial Weather StatementJAXGilchrist47 min
Mar 30, 7:33 AM EDTSpecial Weather StatementJAXBradford, Gilchrist, Union57 min
Mar 30, 8:02 AM EDTAreal Flood WarningJAXBradford3 hr
Mar 30, 8:51 AM EDTFlash Flood WarningJAXBradford76 min
Mar 30, 5:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Mar 30, 5:53 PM EDTSpecial Weather StatementJAXMarion52 min
Mar 30, 6:00 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion45 min
Mar 30, 6:16 PM EDTAreal Flood WarningJAXMarion119 min
Mar 30, 6:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 30, 6:45 PM EDTSevere Thunderstorm WarningJAXMarion16 min
Mar 30, 6:52 PM EDTSpecial Weather StatementJAXAlachua38 min
Mar 30, 7:01 PM EDTAreal Flood WarningJAXAlachua89 min
Mar 30, 7:27 PM EDTAreal Flood WarningJAXAlachua93 min
Mar 30, 7:29 PM EDTSpecial Weather StatementJAXAlachua46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.